MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY; CATHETER, PERCUTANEOUS

MICROVENTION, INC. HEADWAY; CATHETER, PERCUTANEOUS
Model Number MC272156S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Investigation conclusion: the investigation found the microcatheter returned with a stent detached in the hub, which is consistent with the condition described in the reported event.The stent was retrieved intact and loaded onto the returned pusher with the returned introducer for functional testing.The stent was unable to be advanced past the hub of the returned microcatheter, which is consistent with the reported resistance.However, the stent was able to fully advance through an in-house microcatheter without resistance.Further investigation of the returned microcatheter found ptfe damage and exposed braid protruding into the lumen at the hub transition, which would have caused the reported resistance.The physical evaluation of the device could not identify the conditions or circumstances that led to the exposed braid, but this condition is consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.The physical evaluation of the device could not identify the conditions or circumstances that led to the ptfe damage, but this condition is consistent with attempting to advance an ancillary device into the microcatheter with exposed braid.
 
Event or Problem Description
It was reported that during preparation for a cerebral aneurysm embolization procedure, during stent progression, resistance was observed in the device as it passed through the microcatheter.After reinsertion of the device into its introducer sheath, the stent spontaneously released itself from the microcatheter hub.The products were replaced, and the procedure was successfully completed.When the device was received and analyzed, the microcatheter exhibited an exposed braid protruding into the lumen at the hub transition.

Brand Name
HEADWAY
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key25059625
Report Number2032493-2026-00294
Device Sequence Number13118481
Product Code DQY
UDI-Device Identifier00842429117507
UDI-Public(01)00842429117507(11)250428(17)280331(10)0001069832
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K142449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC272156S-AL
Device Lot Number0001069832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Initial Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown